Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 83, NWS Tulsa, OK

April 8, 2015Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 8, 2015, 1:59 PM CDT for Osage County, Oklahoma. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 1:59 PM CDT (18:59 UTC)
Expired
Apr 8, 2015, 2:15 PM CDT
In force
16 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Osage County, OK

The radar

The Wichita radar (KICT), 104 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:10 PM CDTTSTM WND GST 654 W Grainola, OKHORIZONTAL RAIN AND PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1989 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS54 KTSA 081859
SVRTSA
OKC113-081915-
/O.NEW.KTSA.SV.W.0083.150408T1859Z-150408T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
159 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 215 PM CDT

* AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARDY...AND
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...GRAINOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9642 3683 9676 3694 9676 3700 9676
      3701 9675
TIME...MOT...LOC 1859Z 234DEG 43KT 3695 9673

HAIL...1.50IN
WIND...60MPH

$$
2 follow-up statements
694 
WWUS54 KTSA 081906
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CDT WED APR 8 2015

OKC113-081915-
/O.CON.KTSA.SV.W.0083.000000T0000Z-150408T1915Z/
OSAGE OK-
206 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OSAGE COUNTY UNTIL 215 PM CDT...

AT 203 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAINOLA...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9642 3683 9676 3694 9676 3700 9676
      3701 9675
TIME...MOT...LOC 1906Z 234DEG 43KT 3700 9664

HAIL...1.25IN
WIND...60MPH

$$
176 
WWUS54 KTSA 081916
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT WED APR 8 2015

OKC113-081926-
/O.EXP.KTSA.SV.W.0083.000000T0000Z-150408T1915Z/
OSAGE OK-
216 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.

LAT...LON 3700 9642 3683 9676 3694 9676 3700 9676
      3701 9675
TIME...MOT...LOC 1906Z 234DEG 43KT 3700 9664

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:33 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 8, 12:33 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1233 PM CDT WED APR 8 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR TO VFR CONDITIONS CONTINUE THIS AFTERNOON. THUNDERSTORMS
MAY AFFECT KBVO LATE THIS AFTERNOON AS THUNDERSTORMS DEVELOP
IN THE VICINITY OF A FRONTAL BOUNDARY ACROSS SOUTHEAST KANSAS.
OTHER THUNDERSTORMS ARE EXPECTED TO AFFECT THE REMAINDER OF
THE TAF SITES LATER TONIGHT. MVFR TO IFR CONDITION ARE EXPECTED
WITH THE THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1115 AM CDT WED APR 8 2015/

DISCUSSION...
STRONG CAP IN PLACE ACROSS THE AREA THIS MORNING IS KEEPING
SHOWERS AND THUNDERSTORMS AT BAY AT THE TIME. MAY STILL SEE
SOME ELEVATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA
LATE THIS MORNING AND EARLY AFTERNOON. THE CAP IS EXPECTED TO
BREAK ACROSS SOUTHEAST KANSAS AND POSSIBLY EXTREME NORTHEAST
OKLAHOMA LATE THIS AFTERNOON AND EVENING IN THE VICINITY OF A
COLD FRONT ACROSS SOUTHEAST KANSAS. THE STORMS THAT DEVELOP ALONG
THE BOUNDARY WILL BE SURFACE BASED AND WILL MORE THAN LIKELY BECOME
SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE INCLUDING TORNADOES.
THESE SURFACE BASED STORMS WILL DIMINISH BY MID-EVENING. HOWEVER...
THE THREAT FOR ELEVATED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT
HOURS AS AN UPPER LEVEL DISTURBANCE EMBEDDED IN THE SOUTHWESTERLY
FLOW ALOFT AFFECTS THE AREA. THESE STORMS WILL ALSO HAVE THE POTENTIAL
TO BE SEVERE WITH LARGE HAIL THE PRIMARY THREAT ALONG WITH DAMAGING
WINDS.

HAVE MADE SOME ADJUSTMENTS TO THE GRIDS FOR POPS LATE THIS AFTERNOON
AND EVENING AND HAVE RAISED TEMPERATURES SLIGHTLY FOR THIS AFTERNOON
AS WELL.

PREV DISCUSSION... /ISSUED 622 AM CDT WED APR 8 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A FEW AREAS OF MVFR CIGS POSSIBLE THIS MORNING BUT MOSTLY
VFR CONDITIONS WITH GUSTY SOUTH WINDS INTO THE AFTERNOON.
SCATTERED THUNDERSTORMS MAY DEVELOP AROUND 20-22Z AND HAVE
INCLUDED VCTS FOR ALL TAF SITES.

PREV DISCUSSION... /ISSUED 456 AM CDT WED APR 8 2015/

DISCUSSION...
UPPER LOW CURRENTLY CENTERED OVER EXTREME NORTHERN
CALIFORNIA WILL MOVE EAST  THROUGH THE GREAT BASIN
THEN  ACROSS THE ROCKIES TONIGHT  INTO THE CENTRAL
PLAINS THURSDAY.  COLD FRONT  ASSOCIATED WITH THAT
SYSTEM WILL MOVE THROUGH EASTERN OKLAHOMA AND WEST
CENTRAL AND  NORTHWEST ARKANSAS THURSDAY AFTERNOON
AND EVENING.

CONDITIONALLY UNSTABLE ATMOSPHERE LIKELY TO REMAIN
CAPPED MUCH OF TODAY.  ANTICIPATE CAP LESSENING BY
LATE AFTERNOON WITH HEATING OR LLJ HELP DURING THE
EVENING HOURS.   DAYTIME POPS  REFLECT UNCERTAINTY
IN THUNDER DEVELOPMENT. OVERNIGHT POP BASED ON CAP
EROSION.  IN ANY EVENT THE AREA NORTH OF I-44 MOST
VULNERABLE FOR TALL THUNDER.

SOUTHEAST OKLAHOMA AND WEST CENTRAL AND NORTHWEST
ARKANSAS MOST VULNERABLE FOR  SIGNIFICANT THUNDER
THURSDAY AS THE COLD FRONT MOVES THROUGH.

FRIDAY IS THE ONLY DAY THIS FORECAST CYCLE WITHOUT
AT LEAST A  MENTION OF A  CHANCE OF PRECIPITATION.
ECMWF LOOKS PARTICULARLY WET IN THE SUNDAY-MONDAY
TIME PERIOD.                                   GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...10
Hazardous weather outlook, Apr 8, 1:04 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT WED APR 8 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT WED APR 8 2015

..SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON INTO TONIGHT
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA...MAINLY NORTH OF INTERSTATE
        44.
	ONSET....AROUND 5 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...AROUND 5 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTHEAST OKLAHOMA LATE
THIS AFTERNOON AND EARLY EVENING IN THE VICINITY OF A COLD FRONT AND DRY
LINE. WITH A MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...THE
STORMS WILL LIKELY BECOME SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE
AS THE STORMS TRACK ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
THE BEST CHANCES OF TORNADOES LATE THIS AFTERNOON AND EVENING WILL BE NORTH
OF INTERSTATE 44 ACROSS NORTHEAST OKLAHOMA. HAIL TO THE SIZE OF BASEBALLS
AND 80 MPH WINDS WILL ALSO BE POSSIBLE WITH THE SEVERE STORMS. WHILE THE
THREAT FOR SURFACE BASED SEVERE THUNDERSTORMS WILL DIMINISH EARLY IN THE
EVENING...THE THREAT FOR ELEVATED SEVERE THUNDERSTORMS WILL LINGER INTO THE
NIGHT ACROSS EASTERN OKLAHOMA AND INTO NORTHWEST ARKANSAS AS AN UPPER LEVEL
DISTURBANCE MOVES INTO THE AREA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING AHEAD OF
AN APPROACHING PACIFIC COLD FRONT. THIS FRONT WILL MOVE INTO THE
AREA DURING THE AFTERNOON...AND SOME INTENSIFICATION OF
THUNDERSTORMS IS POSSIBLE FROM SOUTHEAST OKLAHOMA INTO WESTERN
ARKANSAS. FORECAST INSTABILITY AND SHEAR WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE
MAIN THREAT.

MOISTURE WILL MAKE A QUICK RETURN BY SATURDAY...WITH SHOWER AND
THUNDERSTORM CHANCES INCREASING BY SUNDAY INTO MONDAY AS AN UPPER
LEVEL LOW MOVES INTO THE SOUTHERN PLAINS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD PREPARE FOR SEVERE WEATHER
ACTIVATION BY THURSDAY AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 8, 1:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT WED APR 8 2015

OKZ054-081930-
OSAGE OK-
150 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 149 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF APPERSON...MOVING NORTHEAST AT 60 MPH. ANOTHER STRONG STORM WAS
LOCATED NEAR BURBANK...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND SUNSET LAKE.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9616 3677 9616 3654 9673 3656 9675
      3655 9681 3671 9693 3675 9689 3675 9683
      3677 9682 3679 9676 3694 9676 3701 9675
TIME...MOT...LOC 1849Z 230DEG 59KT 3691 9684

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:50 PM CDTSpecial Weather StatementTSAOsage40 min
Apr 8, 2:11 PM CDTSpecial Weather StatementTSAOsage, Washington34 min
Apr 8, 2:52 PM CDTSpecial Weather StatementTSANowata23 min
Apr 8, 3:38 PM CDTSpecial Weather StatementTSAMayes, Rogers37 min
Apr 8, 4:13 PM CDTSpecial Weather StatementTSAOttawa47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.